Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 56, NWS Indianapolis, IN

August 16, 2007Daviess County, Knox County, Sullivan County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 16, 2007, 2:18 PM CDT for Daviess County, Knox County, Sullivan County, Indiana. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2007, 2:18 PM CDT (19:18 UTC)
Expired
Aug 16, 2007, 3:00 PM CDT
In force
42 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Daviess County, IN, Knox County, IN, Sullivan County, IN

What was reported inside it

TimeReportWhereRemark
Aug 16, 2:30 PM CDTTSTM WND DMGBicknell, INSOME METAL ROOFING OF A FACTORY BLOWN OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 2:00 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3109 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 161918
SVRIND
INC027-083-153-162000-
/O.NEW.KIND.SV.W.0056.070816T1918Z-070816T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
218 PM CDT THU AUG 16 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL DAVIESS COUNTY IN SOUTHWEST INDIANA...
  NORTHERN KNOX COUNTY IN SOUTHWEST INDIANA...
  THIS INCLUDES THE CITY OF VINCENNES...
  SOUTHEASTERN SULLIVAN COUNTY IN SOUTHWEST INDIANA...

* UNTIL 300 PM CDT/400 PM EDT/

* AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
  VINCENNES...OR ABOUT 6 MILES EAST OF LAWRENCEVILLE...AND MOVING   
NORTHEAST AT 20 MPH. AT 205 PM CDT...A WIND GUST OF 68 MPH WAS 
MEASURED AT THE LAWRENCEVILLE AIRPORT.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRUCEVILLE BY 240 PM CDT...
  OAKTOWN BY 250 PM CDT...
  BICKNELL BY 255 PM CDT...
  EDWARDSPORT BY 300 PM CDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

LAT...LON 3866 8759 3873 8750 3880 8750 3883 8753
      3888 8755 3890 8753 3900 8732 3888 8723
      3878 8706
TIME...MOT...LOC 1918Z 243DEG 18KT 3876 8758

$$

JOHNSON
2 follow-up statements
000 
WWUS53 KIND 161937
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
336 PM EDT THU AUG 16 2007

INC027-083-153-162000-
/O.CON.KIND.SV.W.0056.000000T0000Z-070816T2000Z/
DAVIESS-KNOX-SULLIVAN-
236 PM CDT THU AUG 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM
CDT/400 PM EDT/ FOR WEST CENTRAL DAVIESS...NORTHERN KNOX AND
SOUTHEASTERN SULLIVAN COUNTIES...

AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR BRUCEVILLE...OR
ABOUT 8 MILES NORTH OF VINCENNES...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OAKTOWN BY 245 PM CDT...
  OAKTOWN BY 250 PM CDT...
  BICKNELL BY 255 PM CDT...
  EDWARDSPORT BY 300 PM CDT...

LAT...LON 3866 8759 3873 8750 3880 8750 3883 8753
      3888 8755 3890 8753 3900 8732 3888 8723
      3878 8706
TIME...MOT...LOC 1936Z 243DEG 18KT 3880 8748

$$

JOHNSON
000 
WWUS53 KIND 162000
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
400 PM EDT THU AUG 16 2007

INC027-083-153-162010-
/O.EXP.KIND.SV.W.0056.000000T0000Z-070816T2000Z/
DAVIESS-KNOX-SULLIVAN-
300 PM CDT THU AUG 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DAVIESS...
NORTHERN KNOX AND SOUTHEASTERN SULLIVAN COUNTIES EXPIRES AT 300 PM
CDT/400 PM EDT/...

LAT...LON 3866 8759 3873 8750 3880 8750 3883 8753
      3888 8755 3890 8753 3900 8732 3888 8723
      3878 8706
TIME...MOT...LOC 1937Z 243DEG 18KT 3880 8747

$$

LAJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 1:20 PM CDT, 58 minutes earlier.

Area forecast discussion, Aug 16, 1:20 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
220 PM EDT THU AUG 16 2007

.DISCUSSION...SFC ANALYSIS EARLY THIS AFTERNOON SHOWS A WEAK SFC
BOUNDARY OVR SRN INDIANA...SOUTH OF I-70...BUT NORTH OF LWV AND BMG.
RADAR SHOWS TSRA OVR WEST CENTRAL IL...DRIFTING SE BEST SUNSHINE
FOUND ACRS SW INDIANA. SB CAPES ACRS THE SRN PART OF THE AREA ARE
NEAR 3500 J/KG.

MAIN FORECAST CHALLENGES TDY WL BE EVENING PCPN CHCS...THEN TEMPS
FOR FRI AND SAT.

MODELS AGAIN SEEM TO BE HAVING SOME DIFFICULTY IN HANDLING THE
CONVECTION OVR THE MISSISSIPPI RVR VALLEY. GFS AND NAM SUGGEST A
WEAK S/W OVR WRN IL WL PUSH TO INDIANA BY 00Z. PCPN ASSOCIATED WITH
THIS FEATURE SEEMS TO BE OVR IA..AND DRIFTING EAST. PLENTY OF CLOUD
ALSO APPEARS HEADED OUR WAY IN THE SATELLITE TRENDS. PROPAGATION
THICKNESS CONTINUE TO SUGGEST A E TO SE TRACK FOR THE PCPN TO OUR
WEST...HOWEVER THE STRONGER CONVECTION IS EXPECTED TO STAY TO THE
SOUTH OF I-70...AS THIS IS WHERE THE BEST INSTABILITY IS. HENCE WL
INCLUDE AT LEAST A 30 POP THIS EVENING ACRS THE FA...WITH THUNDER
INCLUDED SOUTH. WL LEAN TOWARD THE WARMER SIDE OF THE MAVMOS LOWS
GIVE OUR WARMER DEW POINTS AND EXPECTED CLOUD COVER.

WL USE A BLEND OF THE MODELS THE REST OF THE WAY. GFS SUGGEST DRIER
AIR MOVING INTO INDIANA IN THE WAKE OF THE UPPER WAVE. WEAK CAA IS
SEEN AS H8 TEMPS FALL TO AROUND 16C AS HIGH PRES BUILDS ACRS THE
RGN. TIME SECTIONS AND SOUNDINGS BEGIN TO DRY OUT AND DISPLAY
SUBSIDENCE FOR FRI AND SAT. WL US A BLEND OF THE MAVMOS AND METMOS
FOR HIGHS. MAVMOS APPEARS TO BE TOO COLD GIVEN THE ORIGIN OF THE
PARCELS EXPECTED TO ARRIVE. WL LEAN TOWARD THE METMOS LOWS FOR FRI
NIGHT.

LITTLE CHANGE EXPECTED ON SAT AS HIGH PRES REMAINS ACRS THE AREA AND
THE AIR MASS BEGINS TO MODERATE. WL LEAN 1-2 DEGREES ABOVE
PERSISTENCE.

NEXT BEST CHC FOR PCPN WL BE ON SUNDAY AS UPPER WAVE PUSHES TOWARD
INDIANA FROM THE UPPER MIDWEST. ATTM...CONFIDENCE REMAINS LOW AND
MODELS APPEAR TO BE HAVING A TOUGH TIME HANDLING THESE FEATURES.

IN THE EXTENDED...GFS BRINGS A SERIES OF WEAK...UNORGANIZED UPPER
WAVES ACRS THE RGN. ATTM CONFIDENCE IN THIS IS QUITE LOW...ALTHOUGH
WHAT IS CERTAIN IS NO MAJOR STORM SYSTEMS APPEAR TO BE PUSHING
THROUGH CENTRAL INDIANA OVR THE NEXT WEEK. AS THERE WILL BE MUCH
MUCH OF A CHANGE IN AIR MASS...DAILY HIGHS AOA NORMALS WILL APPEAR
QUITE REASONABLE. GIVEN OUR EXPECTED HIGHS AND SFC MOISTURE IN
PLACE...DIURNAL TSRA CANNOT BE RULED OUT...WL KEEP THIS CONTAINED TO
THE EARLIER PART OF OF THE EXTENDED WHERE CONFIDENCE IS BETTER.

.AVIATION...DISCUSSION FOR 18Z TAFS.

AREA OF CONVECTION ACROSS IL SHOULD CONTINUE TO WORK ESE THIS
AFTERNOON AND BRING A PERIOD OF TSRA TO HUF EARLY ON IN THE PERIOD.
TSRA MAY IMPACT OTHER SITES AS WELL...WITH BMG PROBABLY HAVING THE
BEST CHANCE. HOWEVER...CANNOT PIN DOWN TIMING ENOUGH TO MENTION IN
THOSE TAFS SO WILL STICK WITH VCTS OR CB FOR NOW. CONVECTION WILL
TAPER OFF DURING THE EVENING HOURS AND SHOULD BE OUT OF THE AREA BY
02-04Z.

MEANWHILE...AREA OF STRATUS AND FOG CONTINUES TO SNEAK SOUTH ACROSS
THE LAF TAF THIS AFTN. EXPECT THIS TO GRADUALLY MIX OUT SOON AFTER
TAF ISSUANCE.

DRIER AIR ALOFT WILL GRADUALLY WORK IN OVERNIGHT AND ERODE THE CLOUD
COVER. WITH EXPECT SOME FOG TO DEVELOP AT ALL BUT IND FM 10-13Z OR
SO WITH THE CLEARING SKIES AND LIGHT WINDS. DRIER AIR WILL CONTINUE
TO WORK IN DURING THE DAY ON FRI PROVIDING VFR CONDS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...CS
PUBLIC...JP
Hazardous weather outlook, Aug 16, 11:39 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1239 PM EDT THU AUG 16 2007

INZ021-030-031-038>042-048-049-171645-
CARROLL-CLINTON-HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
HANCOCK-HENRY-
1239 PM EDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN SECTIONS OF CENTRAL
INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FROM SATURDAY NIGHT THROUGH NEXT
WEDNESDAY. IT IS TOO EARLY TO TELL WHETHER ANY OF THESE WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035>037-043>047-051>057-062>065-071-072-171645-
WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-BOONE-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-
MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
1239 PM EDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON.
A FEW SEVERE STORMS ARE POSSIBLE...MAINLY SOUTH OF INTERSTATE 70.
THE PRIMARY THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FROM SATURDAY NIGHT THROUGH NEXT
WEDNESDAY. IT IS TOO EARLY TO TELL WHETHER ANY OF THESE WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-061-067>070-171645-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-
1239 PM EDT THU AUG 16 2007 /1139 AM CDT THU AUG 16 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN SECTIONS OF CENTRAL
INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

VERY HOT TEMPERATURES WILL BE THE RULE THIS AFTERNOON AND HEAT
INDEX VALUES FROM 100 TO 105 DEGREES ARE POSSIBLE.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON
AND TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE. THE PRIMARY THREAT
WOULD BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FROM SATURDAY NIGHT THROUGH NEXT
WEDNESDAY. IT IS TOO EARLY TO TELL WHETHER ANY OF THESE WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 12:14 AM CDTSevere Thunderstorm WarningINDHoward31 min
Aug 16, 12:25 AM CDTSevere Thunderstorm WarningINDDelaware, Madison, Randolph50 min
Aug 16, 1:49 PM CDTSevere Thunderstorm WarningINDDaviess, Knox41 min
Aug 16, 2:43 PM CDTSevere Thunderstorm WarningINDDaviess, Greene, Martin47 min
Aug 16, 3:03 PM CDTSevere Thunderstorm WarningINDJackson, Jennings42 min
Aug 16, 4:13 PM CDTSevere Thunderstorm WarningINDJennings33 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.